Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 24, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 8, 2013, 4:50 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 4:50 AM EDT (08:50 UTC)
- Expired
- Oct 8, 2013, 4:10 PM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
729 WHUS42 KMHX 080850 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EDT TUE OCT 8 2013 ...DANGEROUS SHORE BREAK EXPECTED TODAY NORTH OF CAPE HATTERAS... .STRONG NORTHEASTERLY WINDS WILL QUICKLY BUILD SEAS AND SURF HEIGHT THIS MORNING LEADING TO BREAKING WAVES OF 4 TO 6 FEET TODAY. NORTHEASTERLY WINDS WILL PERSIST ON WEDNESDAY AND MAY WARRANT ANOTHER BEACH HAZARDS STATEMENT OR A HIGH SURF ADVISORY. SEAS WILL SLOWLY DIMINISH BY LATE WEEK. NCZ103-082200- /O.NEW.KMHX.BH.S.0024.131008T0850Z-131009T1200Z/ OUTER BANKS DARE- 450 AM EDT TUE OCT 8 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH WEDNESDAY MORNING. * HAZARDS...DANGEROUS SHORE BREAK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...4 TO 6 FEET. * POTENTIAL IMPACTS...STRONG SHORE BREAK CAN CAUSE NECK AND SPINAL INJURIES...AFFECTING EVEN THE MOST KNOWLEDGEABLE SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
2 follow-up statements
678 WHUS42 KMHX 081248 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 848 AM EDT TUE OCT 8 2013 ...DANGEROUS SHORE BREAK EXPECTED TODAY NORTH OF CAPE HATTERAS... ...MINOR COASTAL FLOODING FOR THE OUTER BANKS AND SOUTHERN PAMLICO SOUND THROUGH THIS EVENING... .STRONG NORTHEASTERLY WINDS WILL QUICKLY BUILD SEAS AND SURF HEIGHT THIS MORNING LEADING TO BREAKING WAVES OF 4 TO 6 FEET TODAY. NORTHEASTERLY WINDS WILL PERSIST ON WEDNESDAY AND MAY WARRANT ANOTHER BEACH HAZARDS STATEMENT OR A HIGH SURF ADVISORY. SEAS WILL SLOWLY DIMINISH BY LATE WEEK. MINOR COASTAL FLOODING IS POSSIBLE ESPECIALLY DURING TIMES OF HIGH TIDE LATE THIS MORNING AND THIS EVENING. NCZ103-090300- /O.NEW.KMHX.CF.Y.0006.131008T1248Z-131009T0300Z/ /O.CON.KMHX.BH.S.0024.000000T0000Z-131009T1200Z/ OUTER BANKS DARE- 848 AM EDT TUE OCT 8 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * HAZARDS...DANGEROUS SHORE BREAK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * COASTAL FLOODING...WATER LEVELS 1.5 TO 2 FEET ABOVE NORMAL. * SURF HEIGHT...4 TO 6 FEET. * TIMING...MINOR COASTAL FLOODING ESPECIALLY DURING TIMES OF HIGH TIDE LATE THIS MORNING AND THIS EVENING. * POTENTIAL IMPACTS...STRONG SHORE BREAK CAN CAUSE NECK AND SPINAL INJURIES...AFFECTING EVEN THE MOST KNOWLEDGEABLE SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ NCZ093>095-090300- /O.NEW.KMHX.CF.Y.0006.131008T1248Z-131009T0300Z/ CRAVEN-PAMLICO-CARTERET- 848 AM EDT TUE OCT 8 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * LOCATION...SOUTHERN PAMLICO SOUND AND MOUTH OF THE NEUSE RIVER. * COASTAL FLOODING...WATER LEVELS 1.5 TO 2 FEET ABOVE NORMAL. * TIMING...MINOR COASTAL FLOODING ESPECIALLY DURING TIMES OF HIGH TIDE LATE THIS MORNING AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
613 WHUS42 KMHX 082010 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 PM EDT TUE OCT 8 2013 ...HIGH SURF CONDITIONS EXPECTED WEDNESDAY NORTH OF CAPE HATTERAS... ...MINOR COASTAL FLOODING FOR THE OUTER BANKS AND SOUTHERN PAMLICO SOUND THROUGH THIS EVENING... .STRONG NORTHEASTERLY WINDS WILL CONTINUE TO PRODUCE BREAKING WAVES OF 4 TO 6 FEET THIS EVENING...BUILDING AS HIGH AS 7 TO 9 FEET ON WEDNESDAY NORTH OF HATTERAS. SEAS WILL SLOWLY SUBSIDE BY LATE WEEK. MINOR COASTAL FLOODING IS POSSIBLE ESPECIALLY DURING TIMES OF HIGH TIDE THIS EVENING. NCZ103-090815- /O.CAN.KMHX.BH.S.0024.000000T0000Z-131009T1200Z/ /O.NEW.KMHX.SU.Y.0008.131009T1200Z-131010T0000Z/ /O.CON.KMHX.CF.Y.0006.000000T0000Z-131009T0300Z/ OUTER BANKS DARE- 410 PM EDT TUE OCT 8 2013 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * COASTAL FLOODING...WATER LEVELS 1.5 TO 2 FEET ABOVE NORMAL. * SURF HEIGHT...4 TO 6 FEET THIS EVENING BUILDING TO 7 TO 9 FEET WEDNESDAY. * TIMING...MINOR COASTAL FLOODING ESPECIALLY DURING HIGH TIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ NCZ093>095-090300- /O.CON.KMHX.CF.Y.0006.000000T0000Z-131009T0300Z/ CRAVEN-PAMLICO-CARTERET- 410 PM EDT TUE OCT 8 2013 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...SOUTHERN PAMLICO SOUND AND MOUTH OF THE NEUSE RIVER. * COASTAL FLOODING...WATER LEVELS 1.5 TO 2 FEET ABOVE NORMAL. * TIMING...MINOR COASTAL FLOODING ESPECIALLY DURING TIMES OF HIGH TIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 8, 3:43 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 8, 3:43 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 AM EDT TUE OCT 8 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND OFFSHORE EARLY
TUESDAY. THE FRONT WILL STALL OFFSHORE WITH WEAK LOW PRESSURE
MOVING ALONG IT THROUGH THE END OF THE WEEK WHILE HIGH PRESSURE
EXTENDS OVER THE AREA FROM THE NORTH.
&&
.NEAR TERM /THROUGH THIS MORNING/...
AS OF 1230 AM TUE...NO CHANGES WITH UPDATE.
/PREVIOUS DISCUSSION/
AS OF 930 PM MONDAY...THE SURFACE COLD FRONT CURRENTLY STRETCHES
FROM NORTHEAST NORTH CAROLINA SOUTHWEST TO CENTRAL NC NEAR
RALEIGH. JUST OFF THE COAST, A TROUGH OF LOW PRESSURE WAS LOCATED
THAT STRETCHED SOUTHWEST TO FLORIDA AND THE REMNANTS OF KAREN.
THIS HAS CREATED AN UNUSUALLY DIVERSE WIND FLOW PATTERN ACROSS THE
REGION WITH WINDS SHIFTING FROM WEST TO NORTHEAST ACROSS THE NORTH
AND WEST WHILE THE FLOW IS COMING OUT OF THE SOUTHEAST ALONG THE
CENTRAL AND SOUTHEAST COASTS. THE FRONT IS FORECAST TO JOIN UP
WITH THE COASTAL TROUGH AROUND 06Z. SCATTERED SHOWERS CONTINUE
ACROSS THE REGION THIS EVENING. EXPECT THESE TO INCREASE AS THE
REMNANTS OF KAREN MOVING INTO CENTRAL FLORIDA THIS EVENING BEGINS
TO LINK UP WITH THE STALLED OFFSHORE FRONT LATE TONIGHT. THE LOW
IS THEN FORECAST TO MOVE EAST INTO ATLANTIC OFF FLORIDA TUESDAY.
AS THIS OCCURS LOW LEVEL CONVERGENCE ALONG THE FRONT WILL
INCREASE. THIS IS CONJUNCTION WITH UPPER LEVEL DIVERGENCE
ASSOCIATED WITH THE LEFT FRONT QUADRANT OF THE UPPER JET WILL
INCREASE ASCENT OVER A VERY MOIST AIRMASS WITH PW VALUES REMAINING
NEAR 1.75".HEAVIEST RAINS ARE EXPECTED OVER SOUTHEASTERN AREAS THUS
WILL MAINTAIN LIKELY POPS ACROSS THE SOUTHERN HALF OF THE REGION
OVERNIGHT. WINDS WILL SHIFT TO THE NORTH AND BECOME GUSTY BEHIND
THE FRONT AND USHER IN MUCH COOLER AIR INTO THE AREA WITH LOWS
DROPPING INTO THE LOWER TO MIDDLE 60S INLAND/UPPER 60S COAST.
&&
.SHORT TERM /TODAY/...
AS OF 315 PM MONDAY...SURFACE LOW WILL EMERGE FROM THE FLORIDA
COAST TUESDAY MORNING WITH THE UPPER LOW MOVING JUST INLAND FROM
THE SOUTH CAROLINA COAST. SUFFICIENT LOW- LEVEL MOISTURE AND
ISENTROPIC LIFT SHOULD LEAD TO WIDESPREAD LIGHT RAIN ACROSS THE
REGION. HAVE CATEGORICAL POPS NEAR THE COAST...TAPERING BACK TO
HIGH CHANCE OVER THE FAR WESTERN AND NORTHERN AREAS. GIVEN THE
COLD-AIR DAMMING SIGNATURE...HAVE SIGNIFICANT UNDERCUT GUIDANCE IN
MANY AREAS WITH LITTLE TEMPERATURES RECOVERY ON TUESDAY. MAX TEMPS
SHOULD REMAIN IN THE MID TO UPPER 60S TUESDAY. THIS WILL
ACCOMPANIED BY GUSTY NORTH WINDS AND THE LIGHT PRECIP.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 330 AM TUES...AN UPPER LOW WILL BE CENTERED OVER THE
CAROLINAS WED WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE
SOUTHERN EDGE OF A STALLED FRONTAL BOUNDARY OFF THE SOUTHEASTERN
COAST. THE SURFACE LOW WILL BE LOCATED OFF THE FL/GA/SC EARLY WED
THEN SLOWLY MIGRATE NE OFF THE COAST THROUGH EARLY FRI. THE UPPER
LOW WILL ALSO MIGRATE NORTH THROUGH THIS TIME FRAME ALTHOUGH LARGE
EAST COAST UPPER RIDGE WILL KEEP THE CAROLINAS UPPER LOW SHUNTED
SOUTH AND FORCE IT TO MEANDER AROUND THE REGION THROUGH LATE WEEK.
AS THE UPPER LOW SHIFTS NORTH WED NIGHT INTO THURS...BEST SUPPORT
FOR LARGE SCALE ASCENT ALSO SHIFTS TOWARDS THE DELMARVA AND THUS
CONTINUED WITH PREVIOUS TREND OF LIKELY POPS WED DIMINISHING TO
SLIGHT CHANCE BY THURS NIGHT. FORECAST SOUNDINGS INDICATE
EXCELLENT MOISTURE DUE TO FLOW OFF THE RELATIVELY WARM ATLANTIC
WITH PWATS WED AROUND 1.75 INCHES...ABOVE THE 75TH PERCENTILE FOR
OCTOBER...THEN DRYING A BIT THROUGH FRI TO AROUND 1.25 INCHES. NE
FLOW WILL PERSIST ACROSS THE REGION DUE TO THE LOW OFFSHORE AND
HIGH PRESSURE OVER NEW ENGLAND...WHICH WHEN COUPLED WITH A MOIST
BOUNDARY LAYER...WILL LEAD TO PRECIP AND CLOUD COVER THROUGH LATE
WEEK AND WILL ALSO ACT TO KEEP MAX TEMPS SEVERAL DEGREES BELOW
CLIMO. GUSTY NE WINDS WILL BE FOUND ACROSS OBX AREAS AS GRADIENT
IS PINCHED BETWEEN OFFSHORE LOW AND HIGH PRES ACROSS THE INTERIOR.
THE UPPER LOW BECOMES SHUNTED SE SAT INTO SUN...PUSHING THE UPPER
FEATURE SE BACK OVER EASTERN NC AND OFF THE COAST BY SAT NIGHT.
THE SURFACE LOW RETROGRADES SOUTH DURING THIS TIME LEADING TO A
CONTINUATION OF NE WINDS AND SLIGHT CHANCE POPS INLAND TO CHANCE
POPS ALONG THE COAST.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 06Z WEDNESDAY/...
AS OF 145 AM TUESDAY...WDSPRD SHOWERS AND ISOLD TSTMS WILL CONTINUE
TO AFFECT SRN TAF SITES REST OF NIGHT...WITH GRADUAL SPREAD INLAND
TUE MORNING. PATCHY RAIN AND GUSTY NE WINDS WILL PERSIST WED INTO
WED EVENING. MVFR CIGS AND VSBYS EXPECTED TO PREVAIL MOST OF
PERIOD...BUT SOME PERIOD OF IFR PSBL FOR AREAS WITHOUT RAIN REST OF
TONIGHT.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 335 AM TUES...PROLONGED PERIOD OF LOW END MVFR TO IFR STRATUS
LOOKS LIKELY WED THROUGH THURS NIGHT AS MOIST NE FLOW DEVELOPS WITH
LOW PRESSURE MEANDERING EAST OF THE TERMINALS. WINDS WILL
OCCASIONALLY GUST ABOVE 15 KT FOR WED AFTERNOON. SURFACE LOW
SHIFTS NORTH FRI...LIKELY IMPROVING AVIATION CONDITIONS TO VFR...BEFORE
POSSIBLY DIMINISHING TO MVFR IN MID/LOW STRATUS SAT/SUN AS THE LOW
RETROGRADES BACK NEAR THE REGION.
&&
.MARINE...
SHORT TERM /TONIGHT AND TUESDAY/...
AS OF 1230 AM TUE...NO CHANGES WITH UPDATE.
/PREVIOUS DISCUSSION/
AS OF 930 PM MONDAY...VARIABLE WINDS 10 KT OR LESS WILL BECOME
NORTH TO NORTHEAST AND INCREASE TO 15 TO 25 KT BEHIND A SOUTHWARD
MOVING COLD FRONT LATE TONIGHT. 2 TO 4 FT SEAS THIS EVENING WILL
BUILD TO 4 TO 6 FT LATE TONIGHT. ON TUESDAY EXPECT NORTHERLY
WINDS OF 20 TO 25 KNOTS WITH SOME HIGHER GUSTS. PER LATEST LOCAL
NWPS/SWAN WAVE MODEL...SEAS WILL BUILD TO AS HIGH AS 5 TO 8 FEET
BY EARLY IN THE MORNING CONTINUING THROUGH THE DAY. THE WINDS AND
SEAS ARE LIKELY TO BE IN SMALL CRAFT ADVISORY RANGE FOR MUCH OF
THIS WEEK DUE TO HIGH PRESSURE BUILDING IN FROM THE NORTH AND
PERSISTENT LOW PRESSURE TO THE SOUTHEAST OVER THE ATLANTIC.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 340 PM MON...POOR BOATING CONDITIONS WILL PERSIST WED INTO
SAT ESPECIALLY FOR THE CENTRAL AND NORTHERN WATERS AS NE GRADIENT
REMAINS PINCHED WITH PERSISTENT LOW PRESSURE OFFSHORE AND HIGH
PRESSURE ACROSS THE INTERIOR CAROLINAS. WINDS AND SEAS WILL
SUBSIDE FOR THE SOUTHERN WATERS AND SOUNDS BY THURS THOUGH SEAS
REMAIN ELEVATED INTO THE WEEKEND NORTH OF HATTERAS WITH NE SWELL
ENERGY. CONFIDENCE HAS INCREASED SLIGHTLY WITH REGARDS TO THE
MARINE FORECAST THIS WEEKEND...AS MODELS HAVE COME INTO BETTER
AGREEMENT WITH SURFACE LOW MOVING NORTH OF THE WATERS FRI THEN
RETROGRADING BACK OVER THE OFFSHORE WATERS LATE SAT INTO SUN.
PREVIOUS SEAS FORECAST IN GREAT SHAPE THROUGH THURS BASED ON
LATEST LOCAL SWAN/NWPS AND 00Z WAVEWATCH III...THEN HEDGED CLOSER
TO WAVEWATCH GUIDANCE FRI-SUN WITH 00Z ECMWF/GFS IN AGREEMENT
ON SURFACE LOW RETURNING TO THE REGION AND PERSISTENT NE
FLOW...YIELDING ELEVATED SEAS FOR THE CENTRAL AND NORTHERN WATERS
THROUGH THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 PM EDT
THURSDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...DAG
AVIATION...JBM/DAG
MARINE...JBM/DAGHazardous weather outlook, Oct 7, 8:20 PM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 820 PM EDT MON OCT 7 2013 NCZ029-044>047-079>081-090>094-098-104-090030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS HYDE- 820 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-090030- CARTERET- 820 PM EDT MON OCT 7 2013 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING FROM CAPE LOOKOUT NORTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-090030- OUTER BANKS DARE- 820 PM EDT MON OCT 7 2013 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING FROM CAPE HATTERAS NORTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 8, 12:06 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 AM EDT TUE OCT 8 2013
NCZ092-093-095-098-080500-
CARTERET-CRAVEN-JONES-ONSLOW-
1206 AM EDT TUE OCT 8 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 100 AM EDT...
AT 1205 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILDWOOD TO MARINES...OR
ALONG A LINE EXTENDING FROM NEWPORT TO 8 MILES SOUTH OF CAMP LEJEUNE
MAIN GATE...MOVING NORTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...SWANSBORO...HARLOWE...PELETIER...NORTH
HARLOWE...STELLA...BACHELOR...NEWPORT...CAPE CARTERET.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3483 7759 3501 7697 3495 7688 3495 7682
3492 7677 3494 7672 3479 7662 3475 7661
3474 7662 3472 7659 3469 7670 3468 7692
3464 7711 3460 7721 3452 7733 3449 7742
TIME...MOT...LOC 0405Z 157DEG 8KT 3479 7680 3460 7740
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 12:06 AM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Oct 8, 8:48 AM EDT | Coastal Flood Advisory | MHX | Pamlico | 35 hr |
| Oct 8, 4:10 PM EDT | High Surf Advisory | MHX | 28 hr |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.